Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jan 12, 2018, 3:29 PM EST for Appomattox County, Buckingham County, Campbell County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2018, 3:29 PM EST (20:29 UTC)
- Expired
- Jan 12, 2018, 4:00 PM EST
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Buckingham County, VA, Campbell County, VA
The radar
The Roanoke radar (KFCX), 134 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
609
WUUS51 KRNK 122029
SVRRNK
VAC011-029-031-122100-
/O.NEW.KRNK.SV.W.0001.180112T2029Z-180112T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
329 PM EST FRI JAN 12 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Appomattox County in central Virginia...
Eastern Campbell County in central Virginia...
Southwestern Buckingham County in central Virginia...
* Until 400 PM EST
* At 322 PM EST, a severe thunderstorm was located near Spring Mills,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Appomattox...
Bent Creek...
Concord...
Rustburg...
and Appomattox National Historic Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3709 7894 3719 7913 3750 7893 3750 7892
3752 7889 3753 7889 3753 7888 3754 7886
3754 7882 3756 7882 3757 7881 3758 7883
3759 7883 3760 7881 3747 7856
TIME...MOT...LOC 2022Z 213DEG 37KT 3721 7898
HAIL...<.75IN
WIND...60MPH
$$
MBS2 follow-up statements
548
WWUS51 KRNK 122047
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
347 PM EST FRI JAN 12 2018
VAC011-029-031-122100-
/O.CON.KRNK.SV.W.0001.000000T0000Z-180112T2100Z/
Appomattox VA-Campbell VA-Buckingham VA-
347 PM EST FRI JAN 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR
APPOMATTOX...EASTERN CAMPBELL AND SOUTHWESTERN BUCKINGHAM COUNTIES...
At 346 PM EST, a severe thunderstorm was located near Appomattox
National Historic Park, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Appomattox...
Bent Creek...
Concord...
Rustburg...
and Appomattox National Historic Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3709 7894 3719 7913 3750 7893 3750 7892
3752 7889 3753 7889 3753 7888 3754 7886
3754 7882 3756 7882 3757 7881 3758 7883
3759 7883 3760 7881 3747 7856
TIME...MOT...LOC 2046Z 213DEG 37KT 3742 7881
HAIL...<.75IN
WIND...60MPH
$$
MBS759
WWUS51 KRNK 122100
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
400 PM EST FRI JAN 12 2018
VAC011-029-031-122109-
/O.EXP.KRNK.SV.W.0001.000000T0000Z-180112T2100Z/
Appomattox VA-Campbell VA-Buckingham VA-
400 PM EST FRI JAN 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR APPOMATTOX...EASTERN CAMPBELL
AND SOUTHWESTERN BUCKINGHAM COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible.
When it is safe to do so, please send your reports of any wind
damage, including downed trees or large limbs, to the National
Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4.
Reports and pictures can also be shared on the National Weather
Service Blacksburg Facebook page and on Twitter.
LAT...LON 3709 7894 3719 7913 3750 7893 3750 7892
3752 7889 3753 7889 3753 7888 3754 7886
3754 7882 3756 7882 3757 7881 3758 7883
3759 7883 3760 7881 3747 7856
TIME...MOT...LOC 2059Z 213DEG 37KT 3749 7875
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 2:10 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 12, 2:10 PM EST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 210 PM EST Fri Jan 12 2018 .SYNOPSIS... A warm front will move north of the area this morning. This occurs ahead of a strong cold front that will approach the region from the west later today, before crossing the area tonight. Cold high pressure follows this system for later Saturday into early next week, with added chances of upslope snow showers possible. && .NEAR TERM /THROUGH TONIGHT/... As of 200 PM EST Friday... Have adjusted maxes based on current temperature trends. ALso added isolated thunderstorms in with gusty wind potential east of Lynchburg and Danville where MSAS analysis showed CAPES around 600J/kg and Lifted Index values around -1. Models remain consistent in bringing the next stronger surface wave across the southern Tn Valley up along the western spine of the Appalachians this evening and well to the northeast late tonight. Very strong dynamics with this feature along with strong convergence likely to result in a more concentrated band(s) of heavy rain producing showers in from the southwest by late afternoon with the heavier showers exiting across northeast sections after midnight as the associated strong cold front whips east through the mountains. This likely to bring another 1-2 inches of rain espcly west with some low topped convection possible south/east this evening given weak instability and shear. Given antecedent rainfall over the NC mountains from overnight may need to hoist a flood watch for added heavy rain for later this afternoon but will hold off for now and handle with statements/HWO since expecting a lull in rain until later this afternoon. Also included a bit more thunder over the southeast where isolated bands could precede the main axis along the front this evening. Otherwise running with a window of categorical pops from later this afternoon through mid evening from southwest to northeast before tapering to mainly upslope pops for rain to snow changeover after midnight. Very mild highs today, mostly 60s as the wedge exits and deeper warm advection wins out. Abrupt shot of cold advection to follow the front later tonight with a 15-20 deg/C drop in 85h temps over the west by dawn Saturday. Strong pressure rises along with this change in airmass supports winds near advisory mountains but given a weaker jet appears may stay just below criteria at this point, so will only mention in the HWO for now. Deeper moisture will also be streaking off to the northeast as the cold air arrives resulting in a race between it and the cold advection to whether or not more snow occurs over the far west. Latest guidance showing perhaps an inch or so possible from Western Greenbrier down to near BLF with lighter amounts farther south and flurries out to the Blue Ridge. However will need to watch for possible late night flash freeze given the quick drop in temps espcly far western sections. Should see things clearing out late across the east behind the front but lows remain tricky as exact timing of the arrival of the cold air remains a bit iffy. Therefore keeping range of lows from around 20 far west to around 40 southeast with falling temps across the board late. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 225 AM EST Friday... A surface cold front will slide into North Carolina Saturday morning, while an upper level trough and deformation zone tracks northeast across the Ohio Valley. Behind the surface front, winds become westerly and as moisture becomes limited, rain showers will be ending or may have ended by first light. The mountains will see light snow showers/flurries through the morning, tapering off through the afternoon. The highest accumulations will be around 2 inches in western Greenbrier and maybe an inch towards Bluefield. Little to no accumulations elsewhere. Winds will be breezy through the day Saturday, but will not meet criteria for a wind advisory. These winds will usher in very cold air. Mountain temperatures may only rise 3F-5F from Saturday morning's lows, then become steady or fall through the afternoon. Highs across the mountains will range from the mid 20s to low 30s. Temperatures east of the Blue Ridge will see highs peaking around noon with a range from the upper 30s in the foothills to the mid 40s across the piedmont. Temperatures will continue to fall overnight with lows 8F-13F across the west and upper teens to lower 20s east. Wind chill readings will be 5F-8F colder than the air temperature. Weakening winds and more sunshine will help warm temperatures Sunday. Highs west will be in the 20s and east will see 30s. Similar temperatures to Saturday night are expected Sunday night but with less winds. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 325 AM EST Friday... High pressure will make a brief stay over the region Monday, then an Arctic front, set to cross the area Tuesday (GFS) or Wednesday (ECM), will bring another round of bitterly cold temperatures to the region in the later half of the week. If this front can gather enough moisture and the area stays cold, precipitation with this front will likely be snow. The ECM is the model showing the most snow at 2 inches. The GFS only has an inch for the mountains and lesser amounts east of the Blue Ridge. Following this front, high pressure will build over the region for the remainder of the week. Temperatures will warm to near normal levels Monday and Tuesday, then fall below normal following the frontal passage. Wind chill values fall below zero across the mountains Wednesday and Thursday mornings. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 1245 PM EST Friday... Ceilings will be IFR to MVFR for this afternoon with bands of moderate to heavy showers across southwest Virginia, northwest North Carolina and southeast West Virginia. Conditions will be changing quickly through Saturday morning. Showers will continue until a strong cold front crosses through the area. Medium to high confidence on the timing of the wind shift from south to west and northwest. Expecting the front to reach KBLF around 04Z/11PM. The front will be past KLYH and KDAN before 11Z/6AM. Warm air over relatively colder ground had created fog in some spots today. MVFR visibilities or lower are expected with any of the heavier showers. Isolated thunderstorms are possible at KDAN between 22Z/5PM and 03Z/10PM but probability was too low to include in the TAF. Behind the front drier air comes in east of the Blue Ridge and across the foothills. Models were suggesting some residual MVFR clouds and low level moisture in central and eastern Virginia Saturday so clearing may be slower at KDAN and especially KLYH. Snow showers develop at KBLF/KLWB as temperatures drop tonight. Northwest winds will ramp up behind the front overnight with gusts to 25-35 knots possible over the mountains. Be alert for rain that falls today to freeze overnight on runways/taxiways as the temperature drop below freezing. Extended Discussion... Snow showers will end by Saturday night over the mountains. and northwest winds will diminish. VFR across the region Sunday. MVFR snow showers are possible Monday night and Tuesday, mainly over the western locations with the passage over a clipper system. This will lead in a surge of arctic air. && .HYDROLOGY... As of 400 AM EST Friday... Rainfall amounts over the past 24 hours have ranged from 3-4 inches across parts of the NC mountains to an inch or two along the remainder of the Blue Ridge, to less than an inch elsewhere. This has led to minor flooding across parts of Watauga county perhaps partly due to ice issues and fast runoff. Expecting steadier rainfall to taper off from south to north this morning before another round of heavier showers arrives from the west later today into early this evening. This may bring another inch or two of rain to the mountains and perhaps upwards of an inch east of the Blue Ridge. Pending how fast soils recover along the Blue Ridge, this could lead to added problems farther north by this evening so something to watch. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...AMS/JH SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS/JH HYDROLOGY...JH
Hazardous weather outlook, Jan 12, 4:04 AM EST, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 404 AM EST Fri Jan 12 2018 NCZ001-002-018-130915- Ashe-Alleghany NC-Watauga- 404 AM EST Fri Jan 12 2018 This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...Today and tonight. Periods of moderate to heavy rainfall could lead to localized flooding into this evening as multiple bands of rain pass across. In addition, strong northwest winds behind a passing cold front could gust to 45 or 50 mph later tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009-010-015-WVZ042>044-507-508-130915- Tazewell-Smyth-Bland-Grayson-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 404 AM EST Fri Jan 12 2018 This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Strong northwest winds may gust to 45 or 50 mph behind a passing cold front tonight. In addition, snow showers could result in a coating to a couple inches of snow across the higher elevations late tonight. Flash freeze conditions are also possible overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ011>014-016>020-022>024-130915- Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge- 404 AM EST Fri Jan 12 2018 This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Northwest winds may gusts to 45 or 50 mph behind a passing strong cold front later tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ032>035-043>047-058-059-130915- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 404 AM EST Fri Jan 12 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 12, 9:41 AM EST, 5 hours 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
941 AM EST FRI JAN 12 2018
NCZ018-121530-
Watauga-
941 AM EST FRI JAN 12 2018
... Flood Advisory for Southern Watauga County has Expired...
At 9:30 AM the Watauga River at Sugar Grove continued to fall.
Localized flooding may still be occurring along Watauga River Road.
Use caution. Additional moderate to heavy rainfall is expected this
afternoon and evening. Stayed tuned to your favorite source of
weather information for the latest information.
LAT...LON 3633 8161 3627 8157 3628 8155 3626 8153
3619 8147 3618 8148 3614 8150 3612 8154
3612 8171 3611 8181 3616 8183 3619 8186
3619 8189
TIME...MOT...LOC 1437Z 224DEG 1KT 3619 8165
ASSpecial weather statement, Jan 12, 12:54 PM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1254 PM EST FRI JAN 12 2018
VAZ033-034-121830-
Franklin-Bedford-
1254 PM EST FRI JAN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL BEDFORD AND NORTHEASTERN FRANKLIN COUNTIES...
Until 130 PM EST
At 1253 PM EST, a strong rain shower was located over Moneta, moving
northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bedford...
Moneta...
Peaks Of Otter Recreation Area...
Thaxton...
and Northwest Smith Mountain Lake.
LAT...LON 3732 7937 3704 7966 3709 7977 3745 7963
3746 7962
TIME...MOT...LOC 1753Z 205DEG 35KT 3716 7966
16Special weather statement, Jan 12, 1:38 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
138 PM EST FRI JAN 12 2018
VAZ044-121915-
Pittsylvania-
138 PM EST FRI JAN 12 2018
...A LINE OF SHOWERS WILL AFFECT
CENTRAL PITTSYLVANIA COUNTY...
Until 215 PM EST
At 136 PM EST, radar indicated strong showers along a line extending
from Climax to near Mayfield. Movement was northeast at 35 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Altavista...
Hurt...
Chatham...
Gretna...
and Mt Airy.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3660 7954 3698 7957 3704 7952 3701 7948
3701 7946 3706 7949 3706 7941 3709 7940
3711 7937 3712 7938 3714 7934 3710 7930
3713 7926 3710 7923 3712 7921 3705 7919
3707 7918 3709 7912 3705 7909 3689 7913
TIME...MOT...LOC 1836Z 210DEG 31KT 3690 7951 3654 7954
16Special weather statement, Jan 12, 2:18 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
218 PM EST FRI JAN 12 2018
NCZ005-006-VAZ044>047-058-122015-
Rockingham-Caswell-Halifax-Buckingham-Campbell-Pittsylvania-
Appomattox-
218 PM EST FRI JAN 12 2018
...SHOWERS WITH LOCALLY HEAVY RAIN WILL AFFECT EASTERN
ROCKINGHAM...CASWELL...WESTERN APPOMATTOX...CAMPBELL...
PITTSYLVANIA...WESTERN HALIFAX AND WEST CENTRAL BUCKINGHAM COUNTIES
AND THE CITY OF DANVILLE...
Until 315 PM EST
At 216 PM EST, showers with heavy downpours and possibly a rumble of
thunder extended from Hurt...through Westover Hills...to near
McLeansville. Movement was northeast at 40 mph.
Winds in excess of 40 mph are possible with these storms, along with
excessive ponding of water on roadways.
Locations impacted include...
Danville...
Reidsville...
Altavista...
Yanceyville...
and Appomattox.
LAT...LON 3625 7971 3712 7936 3753 7888 3754 7882
3759 7883 3764 7878 3764 7871 3770 7868
3702 7890 3698 7889 3697 7889 3654 7901
3654 7914 3624 7915
TIME...MOT...LOC 1916Z 220DEG 35KT 3708 7930 3661 7944 3607 7961
MBSSpecial weather statement, Jan 12, 2:21 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
221 PM EST FRI JAN 12 2018
VAZ024-034-035-045>047-122015-
Buckingham-Amherst-Campbell-Bedford-Rockbridge-Appomattox-
221 PM EST FRI JAN 12 2018
...SHOWERS WITH LOCALLY HEAVY RAIN WILL AFFECT NORTHWESTERN
APPOMATTOX...EAST CENTRAL ROCKBRIDGE...NORTHWESTERN
CAMPBELL...NORTHEASTERN BEDFORD...AMHERST...AND WEST CENTRAL
BUCKINGHAM COUNTIES AND THE CITY OF LYNCHBURG...
Until 315 PM EST
At 219 PM EST, showers with heavy downpours and possibly a rumble of
thunder extended from near Alto...through Forest...to near Gretna.
Movement was northeast at 40 mph.
Winds in excess of 40 mph are possible, along with excessive ponding
of water on roadways.
Locations impacted include...
Lynchburg...
Amherst...
Forks Of Buffalo...
Bent Creek...
and Clifford.
LAT...LON 3788 7915 3786 7915 3781 7917 3781 7914
3778 7911 3778 7908 3772 7907 3770 7899
3754 7890 3755 7882 3757 7881 3759 7883
3760 7881 3763 7882 3764 7880 3763 7872
3762 7872 3710 7938 3795 7925
TIME...MOT...LOC 1919Z 215DEG 34KT 3779 7921 3732 7932 3693 7933
MBSSpecial weather statement, Jan 12, 3:17 PM EST, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
317 PM EST FRI JAN 12 2018
NCZ006-VAZ035-044>047-058-059-122115-
Caswell-Halifax-Buckingham-Amherst-Campbell-Pittsylvania-Charlotte-
Appomattox-
317 PM EST FRI JAN 12 2018
...SHOWERS WITH LOCALLY HEAVY RAIN WILL AFFECT NORTHEASTERN
CASWELL...APPOMATTOX...NORTHWESTERN CHARLOTTE... CAMPBELL...EASTERN
PITTSYLVANIA...HALIFAX...SOUTHEASTERN AMHERST... AND WESTERN
BUCKINGHAM COUNTIES...THE SOUTHEASTERN CITY OF DANVILLE AND THE EAST
CENTRAL CITY OF LYNCHBURG...
Until 415 PM EST
At 316 PM EST, showers with heavy downpours and possibly a rumble of
thunder extended from Clifford..through Gladys...to Milton.
Movement was northeast at 40 mph.
Winds in excess of 40 mph are possible, along with excessive ponding
of water on roadways.
Locations impacted include...
Lynchburg...
Danville...
South Boston...
Amherst...
and Appomattox.
LAT...LON 3731 7863 3726 7868 3721 7869 3719 7865
3654 7875 3654 7914 3650 7914 3651 7936
3768 7903 3770 7901 3768 7897 3755 7890
3754 7883 3763 7882 3764 7872 3770 7869
3768 7865 3773 7864 3776 7856
TIME...MOT...LOC 2016Z 213DEG 37KT 3766 7901 3714 7906 3654 7923
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 12:54 PM EST | Special Weather Statement | RNK | Bedford | 36 min |
| Jan 12, 1:38 PM EST | Special Weather Statement | RNK | Pittsylvania | 37 min |
| Jan 12, 2:18 PM EST | Special Weather Statement | RNK | Appomattox, Campbell, Pittsylvania, City of Danville | 57 min |
| Jan 12, 2:21 PM EST | Special Weather Statement | RNK | Amherst, City of Lynchburg | 54 min |
| Jan 12, 3:17 PM EST | Special Weather Statement | RNK | Appomattox, Campbell, Halifax | 58 min |
| Jan 12, 3:57 PM EST | Winter Weather Advisory | RNK | Alleghany, Bath, Bland, Carroll, Craig, Floyd and 10 more | 18 hr |
| Jan 12, 4:15 PM EST | Special Weather Statement | RNK | Appomattox, Buckingham | 60 min |
| Jan 12, 6:46 PM EST | Special Weather Statement | RNK | Pittsylvania, City of Danville | 59 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.